Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 286, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 19, 2002, 1:11 PM CDT for Montgomery County, Pike County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2002, 1:11 PM CDT (18:11 UTC)
- Expired
- Aug 19, 2002, 1:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, AL, Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:55 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 19, 10:55 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1055 AM CDT MON AUG 19 2002 CURRENT RADAR LOOP INDICATES A FEW SHOWERS DEVELOPING ACROSS PORTIONS OF NORTH AND CENTRAL ALABAMA. SEVERAL CELLS ARE LOCATED NEAR UPPER LEVEL VORT MAX DEPICTED BY RUC TO BE MOVING ACROSS SOUTH CENTRAL ALABAMA. COVERAGE OF SHOWERS/THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THIS AFTERNOON...WITH THE BEST CHANCES OF SOUTH OF THE TENNESSEE VALLEY AREA AS ADVERTISED BY CURRENT FORECAST. HAVE TWEAKED TEMPERATURES UP SLIGHTLY...MAINLY ACROSS NORTHERN AREAS. OTHERWISE CURRENT FORECAST LOOKS TO BE ON TRACK. UPDATED ZONES OUT SHORTLY. .BHM...NONE.
In the hours before
Special weather statement, Aug 19, 7:30 AM CDT, 5 hours 41 minutes before
ALZ001>050-191430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT MON AUG 19 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WARM...MOIST...AND UNSTABLE AIRMASS WILL CONTINUE TO REMAIN OVER THE FORECAST AREA TODAY AND TONIGHT. AS A RESULT...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP... AND LAST INTO THE EARLY EVENING HOURS. WHILE NO ORGANIZED SEVERE THUNDERSTORM DEVELOPMENTS ARE ANTICIPATED...A FEW THUNDERSTORMS MAY REACH STRONG TO SEVERE LIMITS...WITH DAMAGING WINDS AND FREQUENT LIGHTNING THE MAIN CONCERNS. ACTIVATION OF MULTIPLE STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL GROUPS SHOULD NOT BE NECESSARY TODAY AND TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:52 AM CDT | Severe Thunderstorm Warning | BMX | Elmore | 23 min |
| Aug 19, 12:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 30 min |
| Aug 19, 2:05 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 25 min |
| Aug 19, 2:22 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.